OTC Product News

Author:



NexaFed
Marketed by: Acura Pharmaceuticals Inc
Indication: Acura Pharmaceuticals introduces Nexafed, a nonprescription pseudoephedrine HCl medication formulated with methamphetamine-resistant Impede technology. It uses a combination of safe, inactive ingredients to prevent the conversion of pseudoephedrine to the illegal drug methamphetamine. Each tablet contains 30 mg of pseudoephedrine HCl, and the medication is indicated for the relief of nasal congestion due to cold, hay fever, or upper respiratory allergies. Patients 12 years and older should take 2 tablets every 4 to 6 hours, and children between 6 and 11 years should take 1 tablet every 4 to 6 hours. The product will be available behind the pharmacy counter.
For More Information: www.nexafed.com



Caltrate 600+D Calcium Supplement
Marketed by: Pfizer Consumer Healthcare
Indication: Caltrate 600+D has been reformulated with twice the vitamin D3 to maximize calcium absorption and maintain strong, healthy bones. Each tablet contains 800 IU of vitamin D3 and 600 mg of calcium, and the suggested dosing schedule is 1 tablet twice daily with food or as directed by a physician. Caltrate 600+D is not formulated for use in children. In addition, patients who are pregnant, nursing, or taking certain medications should consult their physician prior to use.
For More Information: www.caltrate.com



Mucinex Fast-Max Severe Congestion & Cold
Marketed by: Reckitt Benckiser
Indication: Mucinex Fast-Max Severe Congestion & Cold is indicated for the treatment of congestion, cough, and other symptoms that can accompany the common cold. It is meant to relieve nasal and chest congestion, break up mucus, control cough, and relieve headache and fever. Each caplet contains acetaminophen 325 mg, dextromethorphan HBr 10 mg, guaifenesin 200 mg, and phenylephrine HCl 5 mg. The recommended dosing is 2 caplets every 4 hours for adults and children 12 years and older. It is not recommended for use in children younger than 12 years.
For More Information: www.mucinex.com



Zarbee’s All-Natural Adult Daytime Cough Syrup
Marketed by: Zarbee’s Inc
Indication: Zarbee’s All-Natural Adult Daytime Cough Syrup is a natural cough remedy for soothing irritated throats and calming coughs. It contains a blend of antioxidant-rich dark honeys, vitamin C, and zinc. The formula is drug-, alcohol-, preservative-, and gluten-free, allowing patients to avoid unwelcome side effects such as grogginess. The formula also contains no dyes. It is available in a 4–fl oz bottle in honey-lemon flavor. Patients should note that it is not formulated for children younger than 12 years.
For More Information: www.zarbees.com



Nature Made VitaMelts Zinc
Marketed by: Pharmavite LLC
Indication: Nature Made VitaMelts Zinc allows patients to fill their daily zinc needs with a quick-dissolving, honey-lemon-flavored tablet. Tablets dissolve without water.. Each tablet contains 15 mg zinc, providing 100% of the recommend dietary allowance of the nutrient. Dosing instructions recommend dissolving 1 tablet in the mouth before swallowing, up to 2 times per day. Patients on certain antibiotics, particularly tetracycline and fluoroquinolones, should be advised to use zinc supplements with caution while taking the drugs.
For More Information: www.naturemade.com



Poise Body Cooling Towelettes
Marketed by: Kimberly-Clark
Indication: Poise Body Cooling Towelettes offer portable, convenient relief from the inconvenience of hot flashes. The towelettes offer instant cooling and refreshment, and are meant to mimic the feeling of a cold washcloth. Each 8.2 × 6.3-in towelette is scented and can be applied to the face, neck, wrist, or chest. Patients should note that the product is not indicated for use in intimate areas. Towelettes are available in a 20-count resealable package at pharmacies, supermarkets, and mass market retailers.
For More Information: www.poise.com



Dramamine For Kids
Marketed by: Prestige Brands Inc
Indication: Dramamine, the popular motion sickness remedy, is now available in a formulation designed for children. The chewable tablets are indicated for the nausea, dizziness, and vomiting that can occur during car, plane, or boat trips. Each tablet contains 25 mg dimenhydrinate as an antiemetic. Recommended dosing is 1 to 2 tablets every 6 to 8 hours with a maximum of 6 tablets in 24 hours for children aged 6 to 12 years and half a tablet every 6 to 8 hours with a maximum of 3 tablets in 24 hours for children aged 2 to 6 years.
For More Information: www.dramamine.com



Cortizone-10 Quick Shot
Marketed by: Sanofi US and Chattem Inc
Indication: Cortizone 10 is now available in an easy-to-use, fast-acting spray to provide relief from rashes, sunburn, insect bites, and other irritation. It contains 1% hydrocortisone as an anti-itch agent. Patients 2 years and older should spray the affected area at most 3 to 4 times daily. A physician should be consulted regarding use in children younger than 2 years or if the condition worsens, symptoms persist longer than 1 week, or symptoms clear up and then recur in a few days.
For More Information: www.cortizone10.com



Zostrix Hot & Cold Therapy System
Marketed by: Health Care Products
Indication: Zostrix Hot and Cold Therapy System offers a combination treatment for joint and muscle pain from backaches, arthritis, strains, bruises, and sprains. The cold therapy cream contains 4% menthol as an active ingredient, and the hot therapy contains 0.025% capsaicin as an active ingredient. Patients should begin by applying the cold therapy formula, and then wait 2 to 4 hours before applying the hot therapy formula. The therapy can be repeated up to 4 times per day.
For More Information: www.zostrix.com



Band-Aid With Quiltvent Technology
Marketed by: Johnson & Johnson
Indication: Quiltvent technology creates air channels to let wounds breathe while protecting them from dirt and germs and wicking away fluid. The quilted pads will soon be incorporated into all Band-Aid brand bandages, and are currently available in the line’s Flexible Fabric Bandages, Tough Strip Bandages, Water Block Plus Bandages, and Sport Strip Bandages. They are also available on sheer strips, clear strips, plastic strips, and with variety pack products.
For More Information: www.band-aid.com